Open Access

Moment Estimation Inequalities Based on Random Variable on Sugeno Measure Space

Journal of Inequalities and Applications20102010:290124

https://doi.org/10.1155/2010/290124

Received: 8 October 2009

Accepted: 12 December 2009

Published: 4 January 2010

Abstract

The definitions and properties of moment of random variable are provided on Sugeno measure space. Then some important moment estimation inequalities based on random variable are presented and proven.

1. Introduction

In 1974, the Japanese scholar Sugeno [1] presented a kind of typical nonadditive measure, Sugeno measure, which is an important generalization of probability measure [26]. As we all know, the definitions and properties of moment of random variable play an important role in probability theory [79]. Likewise, they are also very important for Sugeno measure. In this paper we present the analogous definitions and properties based on random variable on Sugeno measure space. Then some important moment estimation inequalities based on random variable are presented and proven.

2. Preliminaries

Let us recall some definitions and facts from [5].

Definition 2.1.

Let be a nonempty set, let be a nonempty class of subsets of , and let be a nonnegative real valued set function defined on . Therefore satisfies the - rule (on ) if and only if there exists
(2.1)
such that
(2.2)

for any disjoint sequence of sets in whose union is also in .

Definition 2.2.

Let be a -algebra of subsets of . And is called Sugeno measure on if and only if it satisfies the - rule and . Usually, Sugeno measure on is denoted by .

We call the triple a Sugeno measure space, denoted by space, where . In the following, our discussion will be restricted to this space.

Theorem 2.3.

For all imply that   (monotonicity).

Theorem 2.4.

Let be a Sugeno measure on . Then, for any and ,
(2.3)

In order to present the analogous definitions and properties based on random variable on Sugeno measure space, we recall some definitions and facts from [10].

Definition 2.5.

Let be a function mapping from to real line . Then is called a random variable.

Definition 2.6.

Let be a random variable. Then the distribution function of is defined by
(2.4)

Definition 2.7.

Let be the distribution function of random variable . Then is called continuous random variable if there exists a nonnegative real valued function such that
(2.5)

is valid. The function is called a density function of .

In the following, our discussion will be restricted to the continuous random variable.

Definition 2.8.

Let be the distribution function of random variable . If , then we call an expected value of random variable , denoted by .

Theorem 2.9.

Let , be random variables; let C and D be constants. Then
(2.6)

Definition 2.10.

Let be a random variable. If exists, then is called the variance of , denoted by .

3. Moment Estimation Inequalities Based on Random Variable

We begin this section with a short lemma (see [11]), which will be useful in the sequel.

Lemma 3.1.

Let be a random variable whose Sugeno density function exists. If the Lebesgue integral
(3.1)
is finite, then
(3.2)

Theorem 3.2.

Let be a nonnegative random variable. When , the inequality
(3.3)
is valid; when , the inequality
(3.4)

holds true.

Proof.
  1. (I)
    When , since is a monotone decreasing function of we have
    (3.5)
     
  1. (II)

    When , owing to the monotonicity of we also have

     
(3.6)

Definition 3.3.

Let be a random variable and a positive number. Then the expected value is called the th moment, the expected value is called the th absolute moment, the expected value is called the th central moment, and the expected value is called the th absolute central moment.

Theorem 3.4.

Let be a nonnegative random variable and a positive number. Then
(3.7)

Proof.

From Lemma 3.1, we infer
(3.8)

Similar to the case of credibility theory [12], we have the following: Theorems 3.5, 3.6, and 3.7.

Theorem 3.5.

Let be a random variable that takes values in and has expected value , and let be a convex function on . Then
(3.9)

Theorem 3.6.

Let be a random variable that takes values in and has expected value . Then
(3.10)

Theorem 3.7.

Let be a random variable that takes values in and has expected value . Then, for any positive integer ,
(3.11)

Theorem 3.8.

Let be a random variable and Then if and only if .

Proof.

From and Theorem 3.2, the conclusion is valid.

Theorem 3.9.

Let be a random variable and . If then Conversely, if there exists one positive number such that , then for any where

Proof.
  1. (1)
    When , we have
    (3.12)
     
Since we obtain Consequently,
(3.13)
Since
(3.14)
we have
(3.15)
  1. (2)

    When , we have

     
(3.16)
Since
(3.17)
we obtain
(3.18)
Consequently,
(3.19)
Since
(3.20)
we have
(3.21)
Conversely, if then there exists one number such that , for all
  1. (3)

    When , for any where , we have

     
(3.22)
Since for any we have
(3.23)
  1. (4)
    When , for any where , we have
    (3.24)
     
Since for any we have
(3.25)

Declarations

Acknowledgment

This work was supported by the NNSF of China (no. 60773062), the NSF of Hebei Province of China (no. 2008000633), the foundation of North China Electric Power University (no. 200911033), the KSRP of Department of Education of Hebei Province of China (no. 2005001D), and the KSTRP of Ministry of Education of China (no. 206012).

Authors’ Affiliations

(1)
College of Science and Technology, North China Electric Power University
(2)
College of Mathematics and Computer Sciences, Hebei University
(3)
College of Physics Science and Technology, Hebei University

References

  1. Sugeno M: Theory of fuzzy integrals and its applications, Ph.D. dissertation. Tokyo Institute of Technology; 1974.Google Scholar
  2. Basile A: Sequential compactness for sets of Sugeno fuzzy measures. Fuzzy Sets and Systems 1987, 21(2):243–247. 10.1016/0165-0114(87)90168-0MathSciNetView ArticleMATHGoogle Scholar
  3. Berres M: -additive measures on measure spaces. Fuzzy Sets and Systems 1988, 27(2):159–169. 10.1016/0165-0114(88)90146-7MathSciNetView ArticleMATHGoogle Scholar
  4. Chen T-Y, Wang J-C, Tzeng G-H: Identification of general fuzzy measures by genetic algorithms based on partial information. IEEE Transactions on Systems, Man, and Cybernetics, Part B 2000, 30(4):517–528.View ArticleGoogle Scholar
  5. Wang ZY, Klir GJ: Fuzzy Measure Theory. Plenum Press, New York, NY, USA; 1992:x+354.View ArticleMATHGoogle Scholar
  6. Wierzchon ST: An algorithm for identification of fuzzy measure. Fuzzy Sets and Systems 1983, 9(1):69–78. 10.1016/S0165-0114(83)80005-0MathSciNetView ArticleMATHGoogle Scholar
  7. Graversen SE, Peškir G: Maximal inequalities for Bessel processes. Journal of Inequalities and Applications 1998, 2(2):99–119. 10.1155/S102558349800006XMathSciNetMATHGoogle Scholar
  8. Sung SH: Moment inequalities and complete moment convergence. Journal of Inequalities and Applications 2009, 2009:-14.Google Scholar
  9. Zang Q-P: A limit theorem for the moment of self-normalized sums. Journal of Inequalities and Applications 2009, 2009:-10.Google Scholar
  10. Ha M, Li Y, Li J, Tian D: The key theorem and the bounds on the rate of uniform convergence of learning theory on Sugeno measure space. Science in China. Series F 2006, 49(3):372–385. 10.1007/s11432-006-0372-8MathSciNetView ArticleMATHGoogle Scholar
  11. Ha M, Zhang H, Pedrycz W, Xing H: The expected value models on Sugeno measure space. International Journal of Approximate Reasoning 2009, 50(7):1022–1035. 10.1016/j.ijar.2009.03.008MathSciNetView ArticleMATHGoogle Scholar
  12. Liu B: Uncertainty Theory. An Introduction to Its Axiomatic Foundation, Studies in Fuzziness and Soft Computing. Volume 154. Springer; Plenum, Berlin, Germany; 2004:xii+411.Google Scholar

Copyright

© Jingfeng Tian et al. 2010

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.